Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 3, 2012, 12:05 PM CDT for Bibb County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 12:05 PM CDT (17:05 UTC)
- Expired
- Aug 3, 2012, 12:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
County Bibb County, AL
The radar
The Birmingham radar (KBMX), 59 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1920 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698
WWUS84 KBMX 031705
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 PM CDT FRI AUG 3 2012
ALZ023-034-031730-
BIBB AL-TUSCALOOSA AL-
1205 PM CDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA AND WESTERN
BIBB COUNTIES UNTIL 1230 PM CDT...
AT 1202 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LOW GAP...OR 14 MILES NORTHWEST OF BRENT...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LOW GAP...
EOLINE...
HAGLER...
PEARSON...
HARMON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3315 8742 3312 8715 3287 8731 3294 8742
3300 8742 3301 8751
TIME...MOT...LOC 1705Z 294DEG 9KT 3304 8737
$$
77/GLEASONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 10:34 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 3, 10:34 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1034 AM CDT FRI AUG 3 2012 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... WE MADE A COUPLE OF CHANGES TO THE AFTERNOON FORECAST OVER THE LAST HOUR OR TWO. THIS INCLUDES BUMPING THE POPS ACROSS THE WEST AND ADDING IN ISOLATED SEVERE WORDING TO THE HAZARDOUS WEATHER OUTLOOK. THE REASON FOR THIS IS THE ONGOING CONVECTION THAT IS CURRENTLY MOVING INTO NORTHERN MISSISSIPPI. THIS CLUSTER OF THUNDERSTORMS IS HOLDING IT OWN AND THOUGH THE ENVIRONMENT OUT AHEAD OF IT IS SLOW TO BECOME CONDUCIVE TO FURTHER DEVELOPMENT... MODELS ARE INDICATING BULK SHEAR VALUES INCREASE ACROSS OUR WESTERN COUNTIES EARLY THIS AFTERNOON. 0-6KM SHEAR VALUES OF 30-35 KTS WOULD OPEN THE DOOR TO AN ORGANIZED THREAT OF SEVERE THROUGH THE AFTERNOON. IT IS LOOKING LIKE IT SHOULD REMAIN WEST OF INTERSTATE 65 IF AND WHEN IT DECIDES TO REAR ITS HEAD. THIS MEANS THE SEVERE THREAT WILL ALSO REMAIN WEST OF INTERSTATE 65. AGAIN...THIS IS A VERY ISOLATED AND LOW CONFIDENCE INCREASE OF SEVERE WEATHER POTENTIAL. ALSO BECAUSE THE CONVECTION AND CURRENT CLOUD COVER I HAVE ALSO DECIDED TO DROP AFTERNOON HIGHS SLIGHTLY ACROSS THE NORTH AND WEST. 27 && .AVIATION... 12Z TAF DISCUSSION. CONTINUE TO HAVE SOME TRICKY AND INTERMITTENT MVFR TO IFR CIGS AND VIS THIS MORNING. THIS SHOULD DISSIPATE BY 14Z. THE OTHER CONCERN IS CENTERED AROUND A LINE OF SHOWERS AND STORMS MOVING SOUTHWARD FROM TENNESSEE. THESE STORMS HAVE SHOWN A RECENT WEAKENING TREND. THINKING THAT THIS WILL AT LEAST BRING SOME SHOWERS AND POSSIBLY SOME THUNDER TO TAF SITES LATER THIS MORNING AND INTO THE EARLY AFTERNOON. UNLESS THESE STORMS STRENGTHEN THE IMPACT MAY ONLY BE LIMITED TO MVFR VISIBILITY. ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT THROUGH THE REST OF THE AFTERNOON. 87/GRANTHAM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 87 73 88 72 90 / 60 50 60 30 60 ANNISTON 87 74 89 72 92 / 60 40 60 30 50 BIRMINGHAM 88 75 88 75 91 / 60 50 60 30 60 TUSCALOOSA 88 75 88 74 93 / 70 40 60 30 60 CALERA 88 74 87 73 91 / 60 40 60 30 50 AUBURN 92 73 86 72 92 / 40 30 50 30 30 MONTGOMERY 94 75 90 74 93 / 40 40 50 30 30 TROY 92 74 89 71 92 / 30 30 50 30 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 27/87
Hazardous weather outlook, Aug 3, 8:50 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 850 AM CDT FRI AUG 3 2012 ALZ011>015-017>050-041200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 850 AM CDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE WEST OF I-65 THROUGH 8 PM. ISOLATED DAMAGING WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Aug 3, 12:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 PM CDT FRI AUG 3 2012
ALZ023-034-031730-
BIBB AL-TUSCALOOSA AL-
1205 PM CDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA AND WESTERN
BIBB COUNTIES UNTIL 1230 PM CDT...
AT 1202 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LOW GAP...OR 14 MILES NORTHWEST OF BRENT...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LOW GAP...
EOLINE...
HAGLER...
PEARSON...
HARMON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3315 8742 3312 8715 3287 8731 3294 8742
3300 8742 3301 8751
TIME...MOT...LOC 1705Z 294DEG 9KT 3304 8737
77/GLEASONThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:17 PM CDT | Special Weather Statement | BMX | Hale | 28 min |
| Aug 3, 1:34 PM CDT | Areal Flood Advisory | BMX | Greene, Hale | 116 min |
| Aug 3, 2:04 PM CDT | Areal Flood Advisory | BMX | Greene, Pickens, Sumter | 3 hr |
| Aug 3, 2:11 PM CDT | Special Weather Statement | BMX | Greene | 49 min |
| Aug 3, 3:46 PM CDT | Special Weather Statement | BMX | Jefferson | 44 min |
| Aug 3, 4:10 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 50 min |
| Aug 3, 4:25 PM CDT | Special Weather Statement | BMX | Jefferson | 50 min |
| Aug 3, 5:19 PM CDT | Special Weather Statement | BMX | Montgomery | 41 min |
| Aug 3, 6:20 PM CDT | Special Weather Statement | BMX | Elmore | 40 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.